MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-06-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Coronary obstruction/occlusion (4871)
Date of Event 09/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5 mm x 6 mm amplatzer piccolo occluder was chosen for a patent ductus arteriosus (pda) closure procedure using an unknown delivery system.The patient's age at time of procedure was 4 month and the patient's gestational age was 24 weeks.The patient's weight was 3k.The pda minimal diameter was 3.9mm and pda diameter at aortic ampulla was 4.1mm and pda length 8.9mm.The size of the defect was 3.9mm x 8.9.The sizing of the device determined by transthoracic echocardiogram (tte).The occluder was successfully implanted and stability check was performed.There was a peri device leak.Next day, it was noted that the device was embolized and causing obstruction partial to the right pulmonary artery (rpa).The cause of embolization was mis-sizing.The occlder was explanted via percutaneous retrieval and a new 5-4mm amplatzer duct occluder was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of device embolization one day after the implant procedure was reported.The device was returned and the investigation confirmed that the device met the dimensional specifications when analyzed at abbott.Information from the field indicated that the migrated device partially obstruction to the right pulmonary artery.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause of the reported device embolization could not be conclusively determined.It is possible that sizing of the device contributed to the reported event; however, this cannot be confirmed.The reported unexpected medical intervention was a result of case-specific circumstances as the device was attempted to be snared and a new 5-4 mm amplatzer duct occluder was implanted.The patient was reported stable.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23303043
Report Number2135147-2025-05861
Device Sequence Number10107424
Product Code MAE
UDI-Device Identifier05415067031051
UDI-Public(01)05415067031051(17)280229(10)8935587
Combination Product (Y/N)N
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-06-L
Device Catalogue Number9-PDAP-05-06-L
Device Lot Number8935587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age4 MO
Patient SexMale